Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
omgmike4

Liver Test = Prevent Accutane?

Recommended Posts

Hi,

I was given 40mg of accutane 1 day ago. I was VERY excited. First time, I've ever been happy in the past few years. I was suppose to go on a 5 month path way of it, but I got a call from my derm this morning and I need to show up 3 days from now for a blood redraw. My last one was 100, from when it should have been 47 normally. My diet consists of: LOTS of bannas/Oranges, Few veggies, Ground turkey, 2 eggs, Protein Shake. I never Drink, smoke. I take vitamins Normally, but I stopped the day I got accutane. I don't understand what is happening and I'm very worried that my hard work to get on tane is going to die because of this stupid blood test.

How can I lower the count for the next 3 days and do it FAST?

Share this post


Link to post
Share on other sites

omgmike4,

Rorius is right, can't do anything about the cholesterol, but more importantly, you need to focus on what the blood test results show and what it means to have high cholesterol. this is only one of the side effects that accutane can have; another is some serious damage to your liver; acne will not kill you but not having a liver will! Please don't ignore your cholesterol (google it). Was your cholesterol at a normal level for the first blood test BEFORE you started? make sure you ask your derm about this; it your cholesterol was already high, and your derm didn't discuss this with you BEFORE he/she prescribed it, omg.

If your cholesterol is high, this could mean your body (liver, intestines, etc) can't handle the 40mgs; don't freak! If you are taking 40mg for 5 months, i bet your weight is somewhere around 115lbs? We have two daughters, a 20 yr old who took accutane in high school, and we have a 14 yr old currently taking 40mgs x 5 mos and her cholesterol is elevated, but w/i limits. We really watch her diet and she takes an omega 3 1x a day (fish oil; this helps cholesterol too)

Talk to your derm about reducing the dosage to see if this will bring your cholesterol down to "safer" limits. Don't be so concerned about the lower dosage, this just means you have to take the accutane for a longer period of time. Educate yourself on this site and figure out what is the cumulative dosage you should take given your weight and severity of acne. Read the following post to figure out what your cumulative dose should be:

We are in our mid 50's and hey, when you get old, you get high cholesterol and you see all the commercials for hi cholesterol, right? Rather than take the drugs the drug companies advertise every 5 minutes, not sure if this will work for you, but our dr said to take red rice yeast, which is a pill, and this helped to lower our cholesterol. Ask your dr about this, maybe this will help reduce your cholesterol along with the omega 3 fish oil

good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×